Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 10, 2006

July 10, 2006 · NWS CTP · 1 event in 1 county or zone

Thunderstorms knocked down trees in Mansfield.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Thunderstorms knocked down trees in Mansfield.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 9:13 PM EST, 7 minutes earlier.

Area forecast discussion, Jul 10, 9:13 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1013 PM EDT MON JUL 10 2006

.SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/...
THUNDERSTORMS BEHAVING THEMSELVES THIS EVENING...WITH NO SEVERE
REPORTS AS OF YET...BUT THERE IS STILL TIME...AND THE BEST OF
THEM WENT THROUGH SOME LONELY COUNTRY. TIOGA CO STORM STILL YET TO
REACH MORE-POPULOUS AREAS.

EARLIER STORM OVER ELK AND CAMERON COUNTIES WAS VERY INTERESTING
FOR MANY REASONS...WITH ANTICYCLONIC ROTATION THROUGH THE DEPTH OF
THE STORM AS IT WAS A LEFT HALF OF A SPLIT FROM A BIG STORM OVER
PBZ/S AREA. NO REPORTS OUT OF IT YET...BUT AGAIN...LONELY COUNTRY
THERE. MAYBE STATE FOREST FOLKS MIGHT SEE SOMETHING IN THE
MORNING.

WILL JUST UPDATE TO LINGER CHC POPS A BIT LONGER FOR THE NE
OVERNIGHT. WILL ALSO SLIDE 20 POPS OVER TO THE NE FOR THE MORNING
TOO.

&&

.PREV DISCUSSION...
 /ISSUED 355 PM EDT MON JUL 10 2006/

SHORT TERM /TONIGHT THROUGH TUESDAY/...
SHORT WAVE/COLD FRONT MOVING TOWARD THE STATE FROM THE GREAT LAKES
IS FORCING SHOWERS AND THUNDERSTORMS WHICH ARE NOW MOVING THROUGH
WESTERN PA. ACTIVITY HAS REMAINED MOSTLY OUT OF OUR CWA SO FAR...BUT
EXPECT THE THREAT OF SIG TSTMS TO LAST INTO THE EVENING. ANOTHER
SHORTWAVE IS FORECAST TO MOVE INTO THE REGION TUESDAY AND SPREAD
MORE SHOWERS AND THUNDERSTORMS INTO CENTRAL PA.

LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500 HPA HEIGHTS ARE FORECAST TO REMAIN FLAT IN STRUCTURE BUT RISE IN
VALUE DURING THE PERIOD...APPROACHING 594DM BY THE END OF THE WEEK.
LIGHT SOUTHERLY SFC FLOW WILL KEEP DEWPOINTS VERY HIGH. THE
COMBINATION WILL LEAD TO VERY SULTRY CONDITIONS ACROSS CENTRAL
PENNSYLVANIA THROUGH MUCH OF THE PERIOD. SCATTERED CONVECTION WILL
BE POSSIBLE THROUGH MUCH OF NEXT WEEK WITH NO LARGE SCALE FEATURES
PRESENT AT THIS POINT TO FOCUS ACTIVITY OR NARROW ANY FORECAST TIMING.

AVIATION...
VFR FOR MOST OF CENTRAL PA THIS AFTERNOON WITH VSBYS AT OR ABOVE 6SM
DUE TO HAZE AND CIGS AOA 4KFT.  EXCEPTION AT 18Z IS KBFD WHERE
SHOWERS HAVE SLID IN FROM THE WEST REDUCING CIG/VSBY.  THE SHOWERS
ARE THE LEADING EDGE OF A MID LEVEL WAVE/COLD FRONT THAT WILL MOVE
ACROSS CENTRAL PA LATER THIS AFTERNOON AND TONIGHT AS IT WEAKENS.
SCATTERED SHOWERS/TSTORMS WILL SLIP FURTHER SOUTH AND EAST LATE THIS
AFTERNOON AND EARLY THIS EVENING BRINGING VARYING CONDITIONS TO
LOCATIONS ALONG AND WEST OF KJST-KUNV-KIPT.  VFR WILL BE MIXED WITH
SCATTERED IFR IN STRONGER THUNDERSTORMS.  THE ACTIVITY WILL WEAKEN
AND GRADUALLY DIMINISH AS DYNAMICS LESSEN OVERNIGHT...WITH MVFR
FOG/HZ DEVELOPING AND SOME MVFR CIGS SLIPPING INTO THE NW COUNTIES.
WINDS WILL BE GENERALLY AROUND 10 KTS FROM THE SOUTH/SW THIS
AFTERNOON BECOMING LIGHTER AND MORE WESTERLY LATER TONIGHT.

FOR TUESDAY...MORNING FOG/SCT LOW CLOUDS TO DEAL WITH BEFORE
CONDITIONS IMPROVE AFTER 14Z.  MUCH OF THE AREA WILL REMAIN IN THE
5-7SM HAZE DURING THE DAY.  THE WEATHER WILL REMAIN DRY FOR THE
MORNING AND EARLY AFTERNOON...BUT FRONTAL BOUNDARY WILL BEGIN TO
SLIP NORTHWARD AS A WARM FRONT IN THE OHIO VALLEY AND BRING CHANCES
ANEW OF SCATTERED TSTORMS FOR MAINLY THE WESTERN TAFS TOMORROW -
TEMPORARILY REDUCING VSBYS/CIGS TO MVFR/IFR AFTER 18Z.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANGELO
Hazardous weather outlook, Jul 10, 2:55 AM EST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT MON JUL 10 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-110800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
355 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE
AREA LATER THIS MORNING AND AFTERNOON WITH THE APPROACH OF A WEAK
COLD FRONT. SOME OF THE THUNDERSTORMS COULD LINGER INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL BE WARM AND INCREASINGLY HUMID WITH AN ALMOST DAILY CHANCE
OF A SHOWER OR STRONG THUNDERSTORM. SOME INDICATIONS ARE THAT IT
MAY TURN SIGNIFICANTLY WARMER BY THE END OF THE WEEK INTO THE
WEEKEND. HEAT ADVISORIES OR WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jul 10, 7:34 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
834 PM EDT MON JUL 10 2006

PAZ010-110100-
ELK-
834 PM EDT MON JUL 10 2006

...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF RIDGWAY...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR FORCE AROUND 850 PM AND BENEZETTE
AROUND 900 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SOME WEAK ROTATION HAS ALSO BEEN DETECTED WITH THIS STORM.  TAKE
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 120 AND STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, Jul 10, 8:30 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT MON JUL 10 2006

PAZ006-110215-
POTTER-
930 PM EDT MON JUL 10 2006

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST POTTER COUNTY THROUGH
1015 PM...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF OLE BULL STATE PARK...MOVING
EAST NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR OLE BULL
STATE PARK AROUND 935 PM.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE
LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.

ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

FORECASTER: KL
Special weather statement, Jul 10, 8:41 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
941 PM EDT MON JUL 10 2006

PAZ037-041-110245-
NORTHERN LYCOMING-TIOGA-
941 PM EDT MON JUL 10 2006

...A STRONG THUNDERSTORM WILL AFFECT LYCOMING AND TIOGA COUNTIES...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR MORRIS AROUND 1000 PM...AND
REACH BLOSSBURG AND OGDENSBURG AROUND 1015 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM
BUTTONWOOD TO COVINGTON...AND STATE ROAD 14.

WIND GUSTS TO 45 MPH...VERY HEAVY RAIN AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. THESE WINDS COULD KNOCK DOWN TREE LIMBS.

FORECASTER: DANGELO
Special weather statement, Jul 10, 8:51 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 PM EDT MON JUL 10 2006

PAZ012-110230-
NORTHERN CLINTON-
951 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN CLINTON
COUNTY THROUGH 1030 PM...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE MOVING THROUGH RENOVO...MOVING
EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR GLEN UNION AROUND
1005 PM.

THE THUNDERSTORMS WITHIN THIS LINE CONTAINS FREQUENT CLOUD TO GROUND
LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...AND MOVE INDOORS WHEN THE THUNDERSTORMS APPROACH.

ALSO...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE
LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.

IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

FORECASTER: KL

The radar

The Binghamton radar (KBGM), 101 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tioga

When
July 10, 9:20 PM EST
Where
Tioga County, Mansfield
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.800, -77.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527022.